Tuesday, July 31, 2012

Why are you still here?

Hello, faithful readers.

So, I've fallen off this wagon quite a few times now since the original diagnosis almost a decade ago.

Depressing to look back over the tags and see that I was doing medifast four years ago, and trying to run two years ago.

So, I got back up to nearly 290 pounds, stopped exercising, avoided the doctor, and managed to get my A1C almost back in to double digits.

So, I finally slunk back to the doctor, who gave me the appropriate amount of crap and put me on a new drug, Victoza. I'm in the middle of the second week of it now, and its side effects (lack of appetite, nausea) are both about as fun as you'd expect.

Doc assures me that the nausea will pass (yay) but the appetite suppresent is amazing. I not only am not hungry, the thought of eating something doesn't really hold any interest (whereas two weeks ago, it would probably have resulted in getting a snack.) I'm wondering if this will slow down (and how fast), as I've heard the stomach staple does eventually. I'm sure some of this is just being mindful, but it really is an amazing difference.

So, without adding back in exercise yet,  my sugar levels have dropped down to normal; every day that I have a good fasting sugar in the morning, I take off a few units of insulin that night; in the next few weeks, I'll be off the insulin entirely (if this trend continues), and after that, Doc's targeting the actos.

I've dropped about 8-9 pounds in the past 12 days or so, due entirely to food intake.

Anyone out there using Victoza and getting similar results?


2 comments:

David Armstrong said...

8-9 lbs from food intake alone is highly unlikely in 12 days. That's around a 2500 cal/day deficit.

Coke said...

One more day, and no real change; we're at 8.4 pounds lost. Given that this is the first few weeks of weight loss, I suspect some of this is water, yes.

I don't expect the weight loss to continue at this rate.

My caloric intake has been a little over 1K, but edged up to 1.5K a few times.